Alert archive / Kentucky / Flash Flood Warnings in 2006

Flash Flood Warning 65, NWS Louisville, KY

September 22, 2006Hardin County, Kentucky

NWS Louisville, KY issued this flash flood warning at Sep 22, 2006, 10:31 PM EDT for Hardin County, Kentucky. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 22, 2006, 10:31 PM EDT (02:31 UTC)
Expired
Sep 22, 2006, 11:30 PM EDT
In force
59 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Hardin County, KY

The radar

The Louisville radar (KLVX), 34 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 22, 11:00 PM EDTFLASH FLOODElizabethtown, KYRING ROAD WAS CLOSED WITH A CAR SUBMERGED. THERE HAVE BEEN 4.45 INCHES OF RAIN OVER THE PAST HOUR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 321 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1397 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
321 m²/s²
0-3 km storm-relative helicity
437 m²/s²
Significant tornado parameter
3.9
Supercell composite
14.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 230232
FFWLMK
KYC093-230330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EDT FRI SEP 22 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 1130 PM EDT

* AT 1030 PM EDT(930 PM CDT)...LOCAL LAW ENFORCEMENT OFFICIALS
  REPORTED FLASH FLOODING FROM THUNDERSTORMS ALONG A LINE EXTENDING
  FROM 12 MILES EAST OF ELIZABETHTOWN TO 6 MILES NORTHWEST OF        
  ELIZABETHTOWN TO 26 MILES WEST OF ELIZABETHTOWN...MOVING EAST AT   
  40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOWE
  VALLEY AND CECILIA.

WATER WAS REPORTED IN HOMES IN ELZABETHTOWN AND IN HOMES AND 
BUSINESSES IN RADCLIFF WITH THESE STORMS

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS
CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS.

LAT...LON 3758 8598 3759 8613 3760 8628 3779 8615
      3785 8587 3772 8569

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Sep 22, 10:14 PM EDT, 17 minutes earlier.

Area forecast discussion, Sep 22, 10:14 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EDT FRI SEP 22 2006

.UPDATE...

UPDATED ZONES TO ADD TORNADO WATCH AND TO MAKE MINOR CHANGES TO
TEMPERATURE AND DEW POINT GRIDS RAISED WIND GUSTS FOR TONIGHT AND
SATURDAY. THUNDERSTORMS HAVE BEEN INCREASING THIS EVENING AS LOW
LEVEL JET INCREASES OVER THE AREA. WINDS SPEEDS EXPECTED TO
INCREASE TO 50 MPH AROUND 850 MB OVERNIGHT. THUNDERSTORMS WILL
CONTINUE TO TRAIN OVER THE AREA. HEAVY RAIN HAS ALREADY FALLEN
NEAR AND NORTH OF THE OHIO RIVER AND WITH RADAR INDICATING
THUNDERSTORMS LINING UP OVER THE AREA AND MORE THUNDERSTORMS
INCREASING TO THE WEST...REPEAT EPISODES OF HEAVY RAIN WILL
CONTINUE FOR MUCH OF THE NIGHT. FLASH FLOOD WATCH REMAINS IN
EFFECT.

SCHOLZ

&&

.PREV DISCUSSION... (ISSUED 430 PM EDT FRI SEP 22 2006)

SHORT TERM (TONIGHT AND SATURDAY)...

MAIN CONCERNS CENTER AROUND EXCESSIVE RAINFALL AND THREAT OF SEVERE
STORMS SATURDAY.

UPPER AIR PATTERN CURRENTLY SHOWS AN UNUSUALLY STRONG TROUGH ACROSS
THE UPPER MIDWEST. DEEP LOW PRESSURE AT THE SURFACE IS NOW
CO-LOCATED WITH UPPER LOW ACROSS NORTHERN IOWA. ANOTHER DISTURBANCE
OF CONCERN FOR OUR REGION IS CURRENTLY DIGGING SOUTHWARD ACROSS THE
CENTRAL ROCKIES. THIS FEATURE WILL ROTATE THROUGH THE BASE OF THE
EXISTING TROUGH AND MOVE ACROSS KANSAS SATURDAY AFTERNOON. AT THE
SURFACE...LOW PRESSURE WILL FORM ALONG A SURFACE TROUGH AND MOVE
INTO ILLINOIS LATE TOMORROW.

STRONG SOUTHWEST FLOW ACROSS THE LOWER OHIO VALLEY WILL ALLOW
MODIFIED TROPICAL MOISTURE TO STREAM NORTHWARD. THE NAM FORECASTS
AROUND 2 INCHES OF PRECIPITABLE WATER TO REMAIN ALONG THE OHIO
RIVER THROUGH SUNDAY MORNING.

EARLIER STORMS DUMPED ONE TO TWO INCHES ACROSS CENTRAL KENTUCKY WITH
AXIS OF HEAVIEST RAIN EXTENDING FROM BUTLER COUNTY NORTHEASTWARD
THROUGH THE SOUTHERN BLUEGRASS REGION. FEEL THE GREATEST THREAT OF
HEAVY RAINFALL TONIGHT WILL BE ALONG/NORTH OF THE OHIO RIVER.

CURRENTLY...WARM FRONT IS STALLED ALONG WESTERN KENTUCKY/TENNESSEE
BORDER. SHOWERS AND EXTENSIVE RAIN COOLED AIR WILL RETARD NORTHWARD
PROGRESSION OF THIS FRONT...BUT IT WILL EVENTUALLY MOVE NORTH INTO
CENTRAL INDIANA OVERNIGHT.

BOTH GFS AND NAM SHOW EXPANDING COVERAGE OF PRECIP LATER THIS
EVENING AND OVERNIGHT AS LOW LEVEL JET INCREASES AND A LEAD
DISTURBANCE EJECTS AHEAD OF THE LARGER TROUGH ACROSS THE MIDWEST.

BOTH MODELS CONCENTRATE PRECIP ALONG/NORTH OF THE OHIO RIVER.

ATTENTION NOW WILL TURN TO SEVERE WX CHANCES FOR SATURDAY. THE
SEVERE STORMS CENTER HAS PLACED OUR FORECAST AREA IN A SLIGHT RISK.

KENTUCKY WILL BE FIRMLY WITHIN WARM SECTOR TOMORROW. HIGH
TEMPERATURES WILL DEPEND ON CLOUD COVER AND PRECIP COVERAGE  DURING
THE DAY...BUT TEMPERATURES WILL LIKELY REACH THE LOWER 80S ACROSS
THE SOUTH. WITH A LACK OF UPPER FORCING TOMORROW AFTERNOON ANY
STORMS WILL BE OF A MORE SCATTERED NATURE. HOWEVER...STRONG
UNI-DIRECTIONAL WIND SHEAR AND MODERATE SURFACED BASED INSTABILITY
WILL BRING A THREAT OF WIND DAMAGE. EXPECT BREEZY SOUTH WINDS
TOMORROW AS 35 MPH WINDS AT 3000 FEET MIX DOWN DURING THE AFTERNOON.

RAIN CHANCES WILL INCREASE TO CATEGORICAL LATE TOMORROW AS A LINE OF
STORMS ASSOCIATED WITH AN APPROACHING COLD FRONT APPROACHES
SOUTHWESTERN INDIANA. WITH STRENGTHENING MID LEVEL WINDS...SOME OF
THESE STORMS MAY PRODUCE DAMAGING WINDS AS WELL.

JSD

LONG-TERM (SATURDAY NIGHT THROUGH FRIDAY)...

..POTENTIAL FOR SEVERE WEATHER OUTBREAK SATURDAY NIGHT ALONG
WITH MORE HEAVY RAINFALL...

SATURDAY NIGHT...CONTINUES TO LOOK LIKE A SQUALL LINE WITH
DAMAGING WINDS AND ISOLATED TORNADOES IS A VERY REAL THREAT
NW TO SE ACROSS THE FA.

SUNDAY WILL CONTINUE PREV FCST TREND WI RW- ENDING FROM NW TO SE
ACROSS THE FA AS THE REMNANTS OF THE COMPLEX AND VIGOROUS STORM
SYSTEM IS REPLACED BY A DRY NORTHWESTERLY FLOW THROUGH MIDWEEK. NOT
REALLY CANADIAN AIR BUT PACIFIC BEHIND THIS SYSTEM SO TEMPS WILL BE
NEAR OR ONLY A LITTLE BELOW SEASONAL NORMALS FOR THIS TIME OF YEAR.

DURING THE LATE WEDNESDAY AND THURSDAY TIME FRAME...THE LATEST
MODELS TO VARYING DEGREES ARE INDICATING THAT A RATHER STRONG TROUGH
WILL DROP SOUTHEAST INTO THE GREAT LAKES REGION AND FORCE A COLD
FRONT ACROSS THE REGION. ITS STILL TOO EARLY TO REALLY SETTLE ON
JUST HOW MUCH CANADIAN AIR WILL DROP SOUTHWARD WITH THIS SYSTEM. FOR
NOW WILL KEEP THE CURRENT FCST TRENDS FOR LATE IN THE WORKWEEK. --21

LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH UNTIL 700 AM EDT/600 AM CDT SUNDAY ALONG AND
NORTH OF A LINE FROM MORGANTOWN TO CAMPBELLSVILLE TO LEXINGTON.
IN...FLASH FLOOD WATCH UNTIL 700 AM EDT SUNDAY.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KYZ023-KYZ024-
     KYZ025-KYZ026-KYZ027-KYZ028-KYZ029-KYZ030-KYZ031-KYZ032-
     KYZ033-KYZ034-KYZ035-KYZ036-KYZ037-KYZ038-KYZ039-KYZ040-
     KYZ041-KYZ042-KYZ043-KYZ045-KYZ046-KYZ047-KYZ048-KYZ049-
     KYZ053-KYZ054-KYZ055-KYZ061-KYZ062-KYZ063-KYZ064-KYZ065.

IN...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR INZ076-INZ077-
     INZ078-INZ079-INZ083-INZ084-INZ089-INZ090-INZ091-INZ092.

&&
Hazardous weather outlook, Sep 22, 4:30 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORR TO DAYS
NATIONAL WEATHER SERVICE LOUISVILLE KY
430 PM EDT FRI SEP 22 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-230830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
330 PM CDT FRI SEP 22 2006 /430 PM EDT FRI SEP 22 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR ALL OF SOUTHERN
INDIANA AND FOR CENTRAL KENTUCKY NORTH OF THE CUMBERLAND PARKWAY.

SHOWERS AND THUNDERSTORMS SHOULD INCREASE IN COVERAGE THIS EVENING
AND OVERNIGHT ALONG AND NORTH OF THE OHIO RIVER. AMPLE MOISTURE
COMBINED WITH A SLOWLY MOVING WARM FRONT MAY LEAD TO INDIVIDUAL
STORMS MOVING REPEATEDLY ACROSS THE SAME AREA. LOCALLY HEAVY
RAINFALL MAY LEAD TO RUNOFF PROBLEMS AND LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

A FLASH FLOOD WATCH REMAINS IN EFFECT SATURDAY AND SATURDAY NIGHT.

AS A WARM FRONT MOVES NORTH TOMORROW...SURFACE INSTABILITY WILL
INCREASE DURING THE DAY. AS A RESULT...IN ADDITION TO THE CONTINUING
THREAT OF HEAVY RAINFALL...STRONG MID LEVEL WINDS WILL BRING A
THREAT OF DAMAGING WINDS OR ISOLATED TORNADOES ASSOCIATED WITH ANY
SCATTERED CONVECTION THAT DEVELOPS TOMORROW AFTERNOON.

THE THREAT OF DAMAGING WINDS WILL INCREASE LATE TOMORROW AHEAD OF A
COLD FRONT. LINEAR CONVECTION...IN THE FORM OF A SQUALL LINE OR
INDIVIDUAL BOW ECHOS...MAY DEVELOP AND MOVE AHEAD OF THE COLD FRONT.
IN ADDITION...HEAVY RAINFALL AND DEADLY LIGHTNING WILL ACCOMPANY
THESE STORMS.

OUTSIDE OF ANY THUNDERSTORM...SOUTHERLY WINDS COULD GUST UP TO 30
MPH IN SPOTS SATURDAY AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY NIGHT AND
THURSDAY AS ANOTHER COLD FRONT AFFECTS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED SATURDAY THROUGH EARLY SUNDAY MORNING
...ESPECIALLY SATURDAY NIGHT. MONITOR THE LATEST FORECASTS ON
NOAA ALL-HAZARDS RADIO OR ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE.

JSD

In the hours before

Local storm report, Sep 22, 10:02 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1002 PM EDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1001 PM     FLASH FLOOD      NEW ALBANY              38.30N 85.83W
09/22/2006                   FLOYD              IN   LAW ENFORCEMENT

            STREET FLOODING IN DOWNTOWN NEW ALBANY.

&&

MRC
Local storm report, Sep 22, 10:04 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1004 PM EDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      NEW SALISBURY           38.32N 86.10W
09/22/2006                   HARRISON           IN   TRAINED SPOTTER

            TWELVE TO 18 INCHES OF WATER COVERED STATE HIGHWAY 64
            JUST EAST OF NEW SALISBURY.

&&

MRC
Special weather statement, Sep 22, 10:06 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1006 PM EDT FRI SEP 22 2006

INZ076>078-083-084-230300-
CRAWFORD-DUBOIS-ORANGE-SCOTT-WASHINGTON-
1006 PM EDT FRI SEP 22 2006

...STORMS WITH VERY HEAVY RAIN WILL BE AFFECTING
CRAWFORD...DUBOIS...ORANGE...SCOTT AND WASHINGTON COUNTIES IN
SOUTHERN INDIANA...

AT 1004 PM EDT (904 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SALEM
TO JASPER...MOVING EAST AT 40 MPH.

CONTINUOUS DEADLY CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN WITH
RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN ONE MILE... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR SALEM BY 1015 PM EDT.
  NEAR SCOTTSBURG BY 1030 PM EDT.

THESE STORMS WILL BE...
  NEAR CANTON BY 1015 PM EDT.
  NEAR NEW PHILADELPHIA BY 1020 PM EDT.
  NEAR LEOTA BY 1025 PM EDT.
  NEAR SCOTTSBURG BY 1030 PM EDT.
  NEAR VIENNA BY 1035 PM EDT.
  NEAR NEW PEKIN BY 1040 PM EDT.

A FLASH FLOOD WATCH IS IN EFFECT. MANY LOCATIONS HAVE ALREADY
RECEIVED 2 TO 4 INCHES OF RAIN TODAY. ANY ADDITIONAL RAIN WILL SERVE
ONLY TO WORSEN FLOODING PROBLEMS.

DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF MAY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE
YOUR CAR INTO AREAS WHERE WATER COVERS THE ROADWAY.

13
Local storm report, Sep 22, 10:07 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1007 PM EDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     HEAVY RAIN       JEFFERSONVILLE          38.30N 85.73W
09/22/2006  M3.50 INCH       CLARK              IN   TRAINED SPOTTER

            OBSERVER REPORTED A STORM TOTAL OF 3.5 INCHES OF RAIN.
            SEVERAL STREETS HAD SOME STANDING WATER.

&&

MRC
Special weather statement, Sep 22, 10:09 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT FRI SEP 22 2006

KYZ038-045-046-053-054-230300-
LARUE-MARION-NELSON-SPENCER-WASHINGTON-
1009 PM EDT FRI SEP 22 2006

...STRONG TO SEVERE STORMS WILL AFFECT LARUE...MARION...
NELSON...SPENCER AND WASHINGTON COUNTIES...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
BARDSTOWN TO 10 MILES NORTH OF HODGENVILLE TO 7 MILES SOUTH OF
ELIZABETHTOWN...MOVING EAST AT 40 MPH.

FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF
AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
HALF MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 45 TO 55 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR BARDSTOWN BY 1015 PM EDT.
  NEAR NEW HAVEN BY 1020 PM EDT.
  NEAR MAUD BY 1025 PM EDT.
  NEAR ST. FRANCIS BY 1030 PM EDT.
  NEAR ST. CATHERINE BY 1035 PM EDT.
  NEAR WILLISBURG BY 1040 PM EDT.

THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10
AND 42.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING
WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. EXCESSIVE RUNOFF FROM THIS
STORM MAY CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND
UNDERPASSES. DO NOT DRIVE YOUR CAR INTO AREAS WHERE WATER COVERS THE
ROADWAY.

STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

SCHOTT
Local storm report, Sep 22, 10:31 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1031 PM EDT FRI SEP 22 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      ELIZABETHTOWN           37.70N 85.87W
09/22/2006                   HARDIN             KY   LAW ENFORCEMENT

            WATER WAS REPORTED IN HOMES IN ELIZABETHTOWN. IN
            RADCLIFF...WATER WAS REPORTED IN BUSINESSES AND HOMES.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:25 PM EDTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio65 min
Sep 22, 8:48 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Ohio27 min
Sep 22, 9:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin40 min
Sep 22, 9:35 PM EDTFlash Flood WarningLMKBreckinridge, Hardin55 min
Sep 22, 10:52 PM EDTSevere Thunderstorm WarningLMKHardin23 min
Sep 22, 11:14 PM EDTFlash Flood WarningLMKNelson, Washington91 min
Sep 22, 11:28 PM EDTFlash Flood WarningLMKJefferson2 hr
Sep 23, 12:21 AM EDTSevere Thunderstorm WarningLMKHancock24 min
Sep 23, 12:25 AM EDTFlash Flood WarningLMKOldham, Shelby3 hr
Sep 23, 12:36 AM EDTSevere Thunderstorm WarningLMKButler39 min
Sep 23, 12:53 AM EDTFlash Flood WarningLMKFranklin, Scott3 hr
Sep 23, 1:17 AM EDTFlash Flood WarningLMKButler3 hr
Sep 23, 1:47 AM EDTFlash Flood WarningLMKBourbon, Clark, Fayette, Jessamine, Nicholas, Woodford118 min
Sep 23, 2:03 AM EDTFlash Flood WarningLMKAnderson117 min
Sep 23, 2:25 AM EDTFlash Flood WarningLMKEdmonson2 hr
Sep 23, 3:30 AM EDTSevere Thunderstorm WarningLMKAdair30 min
Sep 23, 3:40 AM EDTSevere Thunderstorm WarningLMKRussell35 min
Sep 23, 3:46 AM EDTFlash Flood WarningLMKWarren119 min
Sep 23, 3:55 AM EDTFlash Flood WarningLMKLogan2 hr
Sep 23, 4:01 AM EDTFlash Flood WarningLMKMadison119 min
Sep 23, 8:04 AM EDTFlash Flood WarningLMKLogan3 hr
Sep 23, 12:35 PM EDTSevere Thunderstorm WarningLMKHancock40 min
Sep 23, 12:55 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Meade, Ohio50 min
Sep 23, 1:07 PM EDTFlash Flood WarningLMKJefferson5 hr
Sep 23, 1:44 PM EDTFlash Flood WarningLMKOldham, Shelby5 hr
Sep 23, 2:12 PM EDTFlash Flood WarningLMKBullitt, Hardin4 hr
Sep 23, 2:12 PM EDTSevere Thunderstorm WarningLMKButler48 min
Sep 23, 2:25 PM EDTFlash Flood WarningLMKGrayson, Ohio4 hr
Sep 23, 2:26 PM EDTSevere Thunderstorm WarningLMKLarue, Nelson19 min
Sep 23, 2:40 PM EDTSevere Thunderstorm WarningLMKMarion, Washington35 min
Sep 23, 2:50 PM EDTFlash Flood WarningLMKButler, Logan4 hr
Sep 23, 3:14 PM EDTFlash Flood WarningLMKEdmonson3 hr
Sep 23, 4:02 PM EDTFlash Flood WarningLMKGreen, Taylor3 hr
Sep 23, 4:21 PM EDTSevere Thunderstorm WarningLMKClark, Madison24 min

Nearby

Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.